Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Taking Sertraline for depression. Headache, dizziness. How long is the withdrawal period?

Cutting a long story short, I had my anti depressant meds changed three times last July over the phone due to bad side effects, yes that s three changes without seeing a doctor face to face. I finally settled on Sertraline , known as Zoloft / Lustral. They authorised a repeat prescription (drop and collect) for 6 months so I had changed meds 3 times and them been on Sertraline for 6 months without seeing a doctor. When I received my final month on repeat in November 2012 I asked to book an appointment there and then and was offered an appointment mid January so I explained that this final month would run out the end of December so I needed one before then and was told to ring on the day and explain for an emergency appt, I did this and they were too busy and arranged a months prescription over the phone again which took me until Friday last week, I phoned again and asked to see a doctor as I ve been having some adverse side effects recently on the Sertraline. Again they were too busy and after a little chat over the phone it was decided that I should be swapped to Effexor. Right the place I m at at the moment is I haven t started taking the Effexor, I m not happy being prescribed all these drugs without seeing someone face to face to discuss them. Over four days I halved my dose of Sertraline to make them last longer with the thought that I might come off them and today is my first day without them. I m not feeling depressed but my head feels as though it s about to explode and I m having dizzy spells. My question is what is the wash out time with these, how long will this cold turkey last and have I done the worst of it now?
Asked On : Tue, 29 Jan 2013
Answers:  1 Views:  85
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response

Welcome to HealthcareMagic Forum

It is important to know that Sertraline is non addictive medicines. You are having recurrence of your psychological problem after tapering doses of Sertraline, which can be dangerous too.

To make any drug related change detailed history and mental status examination is necessary. It will be better to take supervised treatment, so that changes can be made.

Wish you Good Health and all the best.

Dr. Ashish Mittal
Answered: Wed, 30 Jan 2013
I find this answer helpful

4 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor